Back to Ask the Diabetes Team Ask the Diabetes Team

From Sydney, NSW, Australia:

My 8 year old daughter has been on 3 courses of Augmentin [an antibiotic] for impetigo on her face. She developed an allergic reaction to it so has now stopped medication but still has the sores on her face. The doctor said if the impetigo does not clear she will need to have a blood test for diabetes. Is this correct and why?


Impetigo is not usually associated with diabetes but this can be a precipitant. I don't think you should worry unduly and I have to say that I see impetigo regularly and don't immediately rush to check a blood sugar. In any case a simple dipstick urine test would suffice. I think a change of antibiotic would be a more appropriate course of action.


Original posting 15 Apr 1998
Posted to Other Illnesses


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.